Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 262, NWS Charleston, SC

July 24, 2008Liberty County, Long County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 24, 2008, 5:37 PM EDT for Liberty County, Long County, Tattnall County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2008, 5:37 PM EDT (21:37 UTC)
Expired
Jul 24, 2008, 6:30 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 117 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 242137
SVRCHS
GAC179-183-267-242230-
/O.NEW.KCHS.SV.W.0262.080724T2137Z-080724T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 630 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF GUM BRANCH TO
  6 MILES SOUTHWEST OF DONALD...OR ALONG A LINE EXTENDING FROM 10
  MILES NORTHWEST OF HINESVILLE TO 13 MILES NORTH OF JESUP...MOVING
  SOUTH AT 8 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  GLENNVILLE...
  DONALD...
  GUM BRANCH...
  LUDOWICI...HINESVILLE...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3159 8172 3167 8186 3178 8197 3178 8199
      3186 8210 3193 8211 3205 8163 3197 8159
      3196 8152 3181 8133 3170 8145 3170 8149
      3158 8156 3154 8168
TIME...MOT...LOC 2137Z 343DEG 7KT 3194 8172 3177 8194

$$
3 follow-up statements
000 
WWUS52 KCHS 242155
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT THU JUL 24 2008

GAC267-242205-
/O.CAN.KCHS.SV.W.0262.000000T0000Z-080724T2230Z/
TATTNALL GA-
555 PM EDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TATTNALL COUNTY
HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3154 8168 3158 8171 3167 8186 3174 8192
      3178 8198 3196 8184 3205 8164 3197 8159
      3196 8152 3181 8133 3170 8145 3170 8149
      3158 8156
TIME...MOT...LOC 2155Z 343DEG 7KT 3191 8171 3174 8193

$$

GAC179-183-242230-
/O.CON.KCHS.SV.W.0262.000000T0000Z-080724T2230Z/
LONG GA-LIBERTY GA-
555 PM EDT THU JUL 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WESTERN LIBERTY AND LONG COUNTIES...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GUM BRANCH TO 7 MILES WEST
OF WEFANIE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HINESVILLE TO 10 MILES NORTH OF JESUP...MOVING SOUTH AT 8 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...CROSSROADS...DONALD...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...RICEBORO...WALTHOURVILLE
AND MIDWAY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3154 8168 3158 8171 3167 8186 3174 8192
      3178 8198 3196 8184 3205 8164 3197 8159
      3196 8152 3181 8133 3170 8145 3170 8149
      3158 8156
TIME...MOT...LOC 2155Z 343DEG 7KT 3191 8171 3174 8193

$$
000 
WWUS52 KCHS 242210
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT THU JUL 24 2008

GAC179-242219-
/O.CAN.KCHS.SV.W.0262.000000T0000Z-080724T2230Z/
LIBERTY GA-
609 PM EDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LIBERTY COUNTY HAS
BEEN CANCELLED...

THUNDERSTORMS OVER LIBERTY COUNTY HAD WEAKENED. THE SEVERE 
THUNDERSTORM WARNING HAS THEREFORE BEEN CANCELLED. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3154 8168 3159 8172 3167 8186 3174 8192
      3177 8197 3179 8197 3190 8185 3169 8154
      3158 8156
TIME...MOT...LOC 2209Z 343DEG 7KT 3188 8170 3171 8192

$$

GAC183-242230-
/O.CON.KCHS.SV.W.0262.000000T0000Z-080724T2230Z/
LONG GA-
609 PM EDT THU JUL 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR LONG COUNTY...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF AIMAR TO 7
MILES SOUTHWEST OF WEFANIE...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF HINESVILLE TO 8 MILES NORTH OF JESUP...MOVING SOUTH AT 8
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DONALD AND
LUDOWICI.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3154 8168 3159 8172 3167 8186 3174 8192
      3177 8197 3179 8197 3190 8185 3169 8154
      3158 8156
TIME...MOT...LOC 2209Z 343DEG 7KT 3188 8170 3171 8192

$$
000 
WWUS52 KCHS 242222
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EDT THU JUL 24 2008

GAC183-242233-
/O.EXP.KCHS.SV.W.0262.000000T0000Z-080724T2230Z/
LONG GA-
623 PM EDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR LONG COUNTY WILL EXPIRE AT 630
PM EDT...

AT 620 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3154 8168 3159 8172 3167 8186 3174 8192
      3177 8197 3179 8197 3190 8185 3169 8154
      3158 8156
TIME...MOT...LOC 2223Z 343DEG 7KT 3185 8169 3168 8191

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:00 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 24, 4:00 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT THU JUL 24 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL DISSIPATE NEAR OR JUST NORTHWEST OF THE
AREA TONIGHT. OTHERWISE...ATLANTIC HIGH PRESSURE WILL BUILD OVER
THE REGION THROUGH THE MIDDLE OF NEXT WEEK WHILE A TROUGH OF LOW
PRESSURE SETS UP WEST OF THE AREA.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WATER VAPOR IMAGERY DEPICTS VERY DRY CONDITIONS IN THE MID LEVELS
OF THE ATMOSPHERE OVER THE REGION THIS AFTERNOON BEHIND AN UPPER
LEVEL TROUGH AXIS WHICH CONTINUES TO PUSH OFFSHORE. MEANWHILE AT
THE SURFACE...A COLD FRONT OVER THE SOUTH CAROLINA MIDLANDS AND
CENTRAL GEORGIA CONTINUES TO MAKE SLOW PROGRESS TOWARD THE COAST...
BUT SHOULD STALL AND DISSIPATE AS IT NEARS THE WESTERN EDGE OF THE
FORECAST AREA TONIGHT. THEREFORE...DO NOT ANTICIPATE DEWPOINTS
FALLING INTO THE MID TO UPPER 50S LIKE THEY HAVE UPSTREAM.

EVEN THROUGH THERE IS PLENTY OF DRY AIR IN THE MID LEVELS OF THE
ATMOSPHERE...A SCATTERED TO BROKEN CUMULUS FIELD HAS MANAGED TO
DEVELOP ACROSS THE AREA AND ISOLATED SHOWERS HAVE EVEN FORMED NEAR
THE ALTAMAHA RIVER VALLEY THIS AFTERNOON. APPARENTLY THERE IS
SUFFICIENT MOISTURE BENEATH A LOW LEVEL INVERSION TO CAUSE THIS TO
OCCUR. THE SHOWERS WILL REMAIN RATHER LOW TOPPED...DUE TO THE
SHALLOW NATURE OF THE MOISTURE AND THE CAP THAT IS IN PLACE.

ANY SHOWER ACTIVITY WILL QUICKLY COME TO AN END THIS EVENING WITH
THE LOSS OF DAYTIME HEATING. HOWEVER...HIGH LEVEL CLOUDINESS
RACING IN FROM THE NORTHWEST WILL OVERSPREAD THE AREA RESULTING IN
MOSTLY CLEAR SKIES THROUGH THE NIGHT.

THE THIN HIGH LEVEL CLOUD COVER...SHALLOW MOISTURE AT THE SURFACE
WITH DRY AIR ALOFT AND DECOUPLED WINDS WILL COMBINE TO PRODUCE
PATCHY GROUND FOG ACROSS MUCH OF THE AREA OVERNIGHT.

TEMPERATURES COULD FALL INTO THE UPPER 60S TO LOWER 70S AWAY FROM
THE IMMEDIATE COAST...BUT SHOULD NOT MAKE IT BELOW THE MID 70S
RIGHT AT THE BEACHES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE FORECAST AREA WILL GENERALLY BE BETWEEN AN UPPER LEVEL RIDGE
OVER THE SOUTHERN PLAINS...A TROUGH EXTENDING DOWN THE MID-
ATLANTIC REGION FROM THE GREAT LAKES/NORTHEASTERN STATES AND
ANOTHER RIDGE OVER THE WESTERN ATLANTIC ON FRIDAY. A WEAK LOW
LEVEL ONSHORE FLOW WILL BE IN PLACE...WITH NORTH OR NORTHWEST
WINDS ABOVE 750 MB. WHILE THERE WILL BE SOME MOISTURE IN
PLACE...IT APPEARS TO REMAIN RATHER SHALLOW. THEREFORE...EXPECT
ANOTHER GOOD CUMULUS FIELD TO DEVELOP. THE FORECAST WILL NOT SHOW
ANY PRECIPITATION...BUT ISOLATED CONVECTION IS CERTAINLY POSSIBLE
IF THE MOISTURE IS DEEPER THAN CURRENTLY FORECAST BY THE MODELS.
HIGH TEMPERATURES ARE EXPECTED TO BE IN THE LOWER TO MID 90S AWAY
FROM THE IMMEDIATE COAST.

DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT...ALONG WITH MAINLY CLEAR
SKIES. PATCHY FOG COULD DEVELOP DEPENDING ON HOW MUCH RESIDUAL LOW
LEVEL MOISTURE IS IN PLACE...BUT WILL NOT MENTION IN THE FORECAST
AT THIS TIME.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A MEAN UPPER LEVEL TROUGH WILL PERSIST FROM EASTERN CANADA SOUTHWARD
INTO THE CAROLINAS...WHILE MEAN UPPER LEVEL RIDGING LINGERS ACROSS
THE SOUTHWEST AND SOUTHERN PLAINS STATES. A SERIES OF WEAK
SHORTWAVES WILL REGULARLY ROUND THE BASE OF THE UPPER TROUGH
THROUGH THE EXTENDED PERIOD. THIS SHORTWAVE ACTIVITY WILL COMBINE
WITH TYPICAL SUMMERTIME INSTABILITY AND SEABREEZE FORCING TO
PRODUCE A SLIGHT CHANCE TO A CHANCE OF CONVECTION EACH AFTERNOON
AND EVENING.

SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WILL REMAIN ON THE
WESTERN PERIPHERY OF AN ATLANTIC SURFACE HIGH THROUGH NEXT
WEEK...WHILE SURFACE TROUGHING STRETCHES FROM VIRGINIA INTO SOUTHERN
GEORGIA. DEEP LAYER MOISTURE APPEARS A BIT LIMITED ON
SATURDAY...WITH GFS AND NAM BOTH INDICATING BEST THUNDERSTORM
CHANCES ACROSS HIGHER MOISTURE AREAS OF SOUTHEAST GEORGIA. HAVE THUS
MAINTAINED LOWEST POPS OF THE PERIOD ON SATURDAY...AROUND 20 PERCENT
OR LESS.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON SUNDAY...THEN STALL
WITHIN THE INLAND TROUGH TO THE WEST AND NORTH. MODELS SUGGEST THAT
SEVERAL WAVES OF LOW PRESSURE COULD DEVELOP ALONG THE
FRONT...INCREASING MOISTURE AND CONVERGENCE FOR THE REGION. LACKING
ANY FRONTAL PASSAGE...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
TO REMAIN MOSTLY DIURNAL IN NATURE. HAVE INDICATED AROUND A 30
PERCENT CHANCE FOR CONVECTION WITHIN SEABREEZE FORCING AND
INSTABILITY DURING THE AFTERNOONS AND EVENINGS FROM SUNDAY THROUGH
THURSDAY...DIMINISHING TO A SLIGHT CHANCE OR LESS DURING THE
OVERNIGHT HOURS.

EXPECT A SLIGHT WARMING TREND FROM THE WEEKEND INTO THE MIDDLE OF
NEXT WEEK. HIGHS IN THE LOWER 90S AWAY FROM THE COAST ON SATURDAY
WILL INCREASE TO THE LOWER TO MID 90S MONDAY THROUGH MID WEEK. LOW
LEVEL MOISTURE WILL ALSO INCREASE THROUGH THE PERIOD...THUS HEAT
INDICES WILL RANGE FROM 100 TO 105 DEGREES AFTER SATURDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
EXTENSIVE STRATOCU WILL DISSIPATE WITH THE LOSS OF HEATING THIS
EVENING. THE MAINLY CLEAR SKIES COMBINED WITH DECOUPLED WINDS AND
LOW LEVEL MOISTURE TRAPPED UNDERNEATH AN INVERSION WILL ENHANCE
THE FOG POTENTIAL AT BOTH TERMINALS OVERNIGHT. THE FORECAST
REFLECTS TEMPORARY MVFR VISIBILITIES FROM 09-12Z BUT WILL STILL
NEED TO EVALUATE THE POTENTIAL FOR LOWER VISIBILITIES AT THE
NEXT TAF ISSUANCE. OTHERWISE VFR CONDITIONS WILL PREVAIL.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL.

&&

.MARINE...
WINDS AS HIGH AS 10-15 KT WILL BE POSSIBLE INTO THIS EVENING
ACROSS THE OUTER GEORGIA WATERS...BUT OVERALL EXPECT A SOUTHERLY
COMPONENT TO THE WINDS WITH SPEEDS OF 10 KT OR LESS THROUGH FRIDAY
NIGHT. SEAS WILL REMAIN 3 FT OR LESS.

THE MARINE ZONES WILL REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC
HIGH PRESSURE THROUGH THE EXTENDED PERIOD. SURFACE FLOW WILL BE
DOMINATED BY SEABREEZE CIRCULATION...AS SOUTHWEST WINDS DURING THE
NIGHTTIME AND MORNING HOURS BACK TO THE SOUTH EACH AFTERNOON. WIND
SPEEDS WILL REMAIN AT OR BELOW 15 KNOTS...WITH SEAS 2 TO 3 FT
NEARSHORE WATERS AND 3 TO 4 FT OFFSHORE ZONES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JAQ/WMM/REB
Hazardous weather outlook, Jul 24, 3:40 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
340 AM EDT THU JUL 24 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-251030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
340 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 3:44 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT THU JUL 24 2008

GAZ116-117-119-138-139-141-242015-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-
344 PM EDT THU JUL 24 2008

...STRONG THUNDERSTORMS WILL IMPACT EXTREME SOUTH CENTRAL CHATHAM...
SOUTHEASTERN LIBERTY...EXTREME SOUTHEASTERN BRYAN AND NORTHEASTERN
MCINTOSH COUNTIES THROUGH 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR HALFMOON
LANDING...OR ABOUT 16 MILES SOUTH OF RICHMOND HILL...MOVING SOUTHEAST
AT 6 MPH.

AREAS IN AND AROUND HALFMOON LANDING WILL BE IMPACTED THROUGH 415 PM
EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 24, 4:49 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT THU JUL 24 2008

GAZ114-137-242115-
LONG-TATTNALL-
449 PM EDT THU JUL 24 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN TATTNALL AND
NORTHWESTERN LONG COUNTIES THROUGH 515 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR TISON...OR ABOUT 10
MILES SOUTHEAST OF REIDSVILLE...MOVING SOUTHEAST AT 9 MPH.

AREAS IN AND AROUND DONALD...GLENNVILLE AND MENDES WILL BE IMPACTED
THROUGH 515 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 24, 5:13 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT THU JUL 24 2008

GAZ114-137-138-242200-
INLAND LIBERTY-LONG-TATTNALL-
513 PM EDT THU JUL 24 2008

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY...SOUTHERN TATTNALL AND
LONG COUNTIES THROUGH 600 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLIE TO 6 MILES SOUTHWEST OF FIVE POINTS...OR ALONG
A LINE EXTENDING FROM 12 MILES SOUTHWEST OF PEMBROKE TO 12 MILES
NORTH OF SURRENCY...MOVING SOUTHEAST AT 5 MPH.

AREAS IN AND AROUND ALLENHURST...CROSSROADS...DONALD...FLEMINGTON...
FORT STEWART...GLENNVILLE...GUM BRANCH...HINESVILLE...LUDOWICI...
MCINTOSH...MENDES...MIDWAY...RETREAT...RICEBORO AND WALTHOURVILLE
WILL BE IMPACTED THROUGH 600 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND
DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:32 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.